My experience is unique yet similar to a lot of women who decide to come off the birth control pill. The pill is something that many women start taking at an early age in order to decrease cramping and PMS symptoms, reduce acne and for actual birth control.
Although I respect every women who decides to be on the pill, I do find it unfortunate that women are not being told about how it can impact their bodies in the short and long-term.
For me I went on pretty early on because I was experiencing extreme cramping to the point I couldn't even go to school some days. Knowing what I know now, there was likely a hormonal imbalance which could have been a result of all the intense digestive issues I was experiencing around that time.
I knew into university that I wanted to go off of it but I wasn't sure when would be a good time. I was worried I would go back to having bad cramps so I decided to wait until I was done university.
It wasn't until I has finished school and was diagnosed with cancer, that I knew it was finally time to say goodbye to the pill. I did kind of stop taking it cold turkey but I was luckily working with a naturopathic doctor at the time to help with everything.
The challenging part was that my body was also going through a lot of stress at the time which also didn't help the cause!
My period was regular for the first bit I went off the pill and then it started to get irregular, then regular, then irregular and finally back to a fairly normal schedule.
At first I didn't experience any cramping so I thought I was in the clear but months after going off the pill I started to experience debilitating cramps that would last 1-2 hours. This happened a few times in a row then stopped so I thought that I had balanced my hormones until it started happening again.
Also, around month 6-7 of going off the pill, is when my adult onset acne began - SO FUN! Of course, with the cancer and everything else, I wasn't super worried about the acne at the time and suspected it would go away but was I ever wrong.
It actually got worse and even today I am working on healing my skin! The crazy part is that when people go off the pill they can no only start to experience the side effects months after but YEARS after.
Someone I was speaking to, has worked with women with skin imbalances who have been off the pill for quite a few years.
I don't regret my decision to go on and again, I don't judge anyone who is on it, but I do wish that myself and my mother were given this information at a young age.
I am not going to finish this post on how to balance your hormones or what foods to eat and supplements because I wanted to share my personal experience as I know many people are going through the same challenge that I had and am still experiencing.
If you have any questions about my journey or would like me to write more about hormones and the birth control then please let me know! email@example.com